Digestive Disorders / Gastroenterology Expert Forum
DGL
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

DGL

Have you tried DGL ?
If so what brand and how long ?
I have been on DGL Natural factors brand for 18 days and now suggested to try another from the Health food director.
Wondering how long for healing and complete relief ? After my initial 6 week no relief with Nexium and on a few good days this attempt the natural and more cause and effect way.
She suggested Enzymatic Therapy Heartburn relief bitter orange ?
Would this help the abdominal pain, bile taste, burps etc. Gastritis, NUD, ,GERD
If Concerned lady reads this Please let us know if this is the DGL you refer to so highly.
Thanks again,
Related Discussions
7 Comments
Blank
Avatar_n_tn
Dear Karie,

Here's what the DGL "bottle" says, made by the brand ENZYMATIC THERAPY:

It says, "DGL", "Fructose Free/Sugarless"

It says, "DIETARY SUPPLEMENT supports the lining of the stomach & intestinal tract"

It says "CHEWABLE"

The bottle has 100 CHEWABLE TABLETS.

It says, "Recommendations: Chew two tablets twenty minutes before each meal". They mean chew for a few seconds, not chewing for all of 20 minutes!!!

The ingredients of 2 tablets are:

DGL (De-glycyrrhizinated licorice) 760 mg.

Glycine 100 mg. (This amino acid helps stomach to heal).

I'm not happy about all the "Other ingredients", but they don't seem to bother me, in these DGL chewable tablets. These are: Mannitol, cellulose, sorbitol, stearic acid, natural anise flavor, magnesium stearate, and silicon dioxide.

Also, I urge you to see a HOLISTIC NUTRITIONIST, and, see a good acupuncturist, &/or try other alternative health methods.

Do you believe that you can get better? I do, and I respect the fact that you are willing to try different things, to help you get better.

If you have had even ONE GOOD DAY, that's proof that things can improve for you!

One thing you need to not do (this is hard not to do) is that you want answers about what magic pill will cure you, in advance of TRYING the "magic pill". No-one can tell you what will work for YOU. We CAN tell you what worked for US. Then, YOU NEED TO TRY pills PLUS OTHER THINGS. The "pills" are only part of what "works". Diet & lifestyle are very important factors.

Your diet (and supplements that agree with you) will probably play a big role in your getting better. See a good HOLISTIC NUTRITIONIST who can give you more ideas about GREATLY improving your DIET!

Concerned lady
http://cantbreathesuspectvcd.com
Blank
Avatar_n_tn
RE your recent comments about mag. stearate, as an inactive ingredient. I have just checked my nexium  thing and yes there is mag. salt added.  The active ingredient in Nexium apparently is unstable in an acidic environ. and guess what that is exactly where it is going. So apparently the mag. salts are added to buffer the stomach into an acceptable ph state. I am no chemist but I do believe that this is what is happening. Which seems a contradiction because "salt" is a no no when your gut has gone into overdrive. Anyway, I am asking my medic to put me on Protonix just in case. No mention of a mag. salt there. I have been on Nexium.
Blank
Avatar_n_tn
Dear Buzzard,

There are some pretty bad side effects of ALL acid blockers. One particularly nasty one is: They cause nerve damage (Peripheral Neuropathy), with sympotms of numbness, pins & needles, pain, weird sensations (paresthesias), etc.

This is because blocking the production of stomach acid, leads to N0N-production of "Intrinsic Factor" in the stomach. Normal stomachs make "Intrinsic Factor" molecules, ONLY in an acid environment.

Blocking stomach acid production also blocks "Intrinsic Factor" production.

Vitamin B-12 from the diet (foods) must have "Intrinsic Factor" physically present WITH the Vitamin B-12, in order for the Vit. B-12 to be absorbed, in the small intestine.

The result is that Acid Blockers cause MALABSORPTION of Vitamin B-12, and this causes PERIPHERAL NERVE DAMAGE, and later, Central Nerve Damage. (The Central Nervous System consists of the brain & spinal cord). All the other nerves are "peripheral" nerves.

This is a HORRIBLE side effect of acid blockers, and HOW MANY PATIENTS ARE EVER WARNED (by their docs &/or pharmacists) about this possibility? If the nerve damage continues to get worse, it can become permanent. Lifelong nerve pain and worse, is an awful price to pay, when there are "kinder, gentler" remedies for gastric reflux!

Concerned lady
http://cantbreathesuspectvcd.com

Blank
Avatar_n_tn
Dr. Weil suggests taking DGL for 6 to 8 weeks. I am wondering If I should continue ? Day 21  and still find my tongue and throat burning for hours as if gasoline is on it.Can't eat days still and no relief completely ? Keep waiting and have another appt. on WED. Any thoughts ? Was told to start Tums daily for calcium along with crushed multi-vit and calcium in the morning , But bought peppermint and read here that causes heartburn.
Do you clear your throat alot and find this is acid ?
I had the Ph test 7 months ago and it was minimal. Any insight ?
Blank
Avatar_n_tn
I continue on DGL which I still hope is healing My stomach.
Have you tried Gamma_oryzanol supposed to help the digestive system as well ?
Choline, pantothenic acid, or what type of antacid ?
Anything strenghthen the LES >
Rhizinate is a DGL brand as well ? Welcome your insight
Blank
Avatar_n_tn
Dear Karie2,

I experimented today, and found that if I chewed the DGL up, and then kept the chewed up DGL in my mouth for several more seconds, that it caused a burning sensation on my tongue, in my mouth & on the lips! So, just chew the DGL tablets, just enough to chew them up, and then swallow.

The gamma oryzanol you mentioned, is one of the ingredients in a digestive enzyme formula called "Acid Ease" made by a company called Prevail. My husband likes the healing effects of the "Acid Ease". The "Acid Ease" capsules can be purchased at health food stores.

The choline and pantothenic acid you mentioned, are both ingredients of the Vitamin B complex, which you can also buy at a health food store. It's better to just take the Vitamin B complex, because all the various types of "B" vitamins (that altogether make up the Vitamin B complex) work together, and taking just one part of the Vitamin B complex without the others, can cause weird problems, due to IMBALANCES between the different "B" vitamins!

None of these things are antacids. They all help to HEAL the stomach, esophagus, intestines, etc.

Hang in there!

Sincerely, Concerned lady
http://cantbreathesuspectvcd.com
Blank
Avatar_n_tn
What would cause the tongue to become raw, sometimes cuts and overall heat at times after a meal. Still on DGL and so appreciate Concerned lady chewing the DGL and sharing with us her reaction as well.
Wondering if the tongue is a reaction to digesting a meal ?
Any ideas on how to get more veges in a sensitive stomach patients system. I was told to try protein bars and have juiced a few veges, But don't want to aggrevate the heartburn.
I noticed Centrum comes in chewables But they add fake sugars: yuk, But they have have a liquid form as well. I am still crushing them in my cereal and the pharmacist, Said if the taste is ok then continue.
Thanks
Blank
Avatar_f_tn
A related discussion, New person on here and looking for help was started.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank